Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 190, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2009, 6:19 PM MDT for Cherry County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2009, 6:19 PM MDT (00:19 UTC)
- Expired
- Jun 26, 2009, 7:15 PM MDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Cherry County, NE
The radar
The North Platte radar (KLNX), 103 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 2:38 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 26, 3:50 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 270019
SVRLBF
NEC031-270115-
/O.NEW.KLBF.SV.W.0190.090627T0019Z-090627T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
619 PM MDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 715 PM MDT/815 PM CDT/
* AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM INTERSECTION OF HIGHWAY 20 AND
IRWIN ROAD TO 8 MILES EAST OF HIGHWAY 61 CROSSING THE SNAKE RIVER
TO WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP
RIVER...OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF GORDON TO
35 MILES EAST OF GORDON TO 24 MILES WEST OF MULLEN...AND MOVING
NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 61 CROSSING THE NIOBRARA RIVER BY 630 PM MDT...
MEDICINE LAKE AND MERRIMAN BY 635 PM MDT...
SPECKEL MEIR LAKE BY 640 PM MDT...
ELI BY 650 PM MDT...
SCHOOLHOUSE LAKE BY 655 PM MDT...
STEER CREEK CAMPGROUND BY 710 PM MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY
EVENING/1100 PM CDT FRIDAY EVENING/ FOR WESTERN NEBRASKA.
&&
LAT...LON 4298 10059 4209 10150 4210 10203 4275 10206
4299 10169
TIME...MOT...LOC 0020Z 210DEG 38KT 4279 10186 4263 10155
4212 10150
$$
SPRINGER1 follow-up statement
000
WWUS53 KLBF 270041
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM MDT FRI JUN 26 2009
NEC031-270115-
/O.CON.KLBF.SV.W.0190.000000T0000Z-090627T0115Z/
CHERRY NE-
641 PM MDT FRI JUN 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
MDT/815 PM CDT/ FOR WESTERN CHERRY COUNTY...
AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTH OF SCHOOLHOUSE LAKE...OR 39 MILES SOUTHWEST OF
VALENTINE...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA BY 705 PM MDT...
7 MILES SOUTH OF CROOKSTON BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY
EVENING/1100 PM CDT FRIDAY EVENING/ FOR WESTERN NEBRASKA.
&&
LAT...LON 4298 10059 4209 10150 4210 10203 4275 10206
4299 10169
TIME...MOT...LOC 0041Z 238DEG 43KT 4262 10120
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:59 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 26, 3:59 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 459 PM CDT FRI JUN 26 2009 .UPDATE... UPDATED FOR TORNADO WATCH && .PREV DISCUSSION... /ISSUED 340 PM CDT FRI JUN 26 2009/ UPDATE... UPDATED TO ADD SEVERE THUNDERSTORM WATCH PREV DISCUSSION... /ISSUED 303 PM CDT FRI JUN 26 2009/ SYNOPSIS... H5 RIDGE INTO THE NORTHERN PLAINS WITH TROUGH TO THE WEST. POTENT WAVE MOVING TO THE NORTHEAST OUT OF THE TROUGH SEEN IN VISIBLE. DISCUSSION... MODELS IN GOOD AGREEMENT WITH THE PROGRESSION OF THE FRONT THIS EVENING.40+ KT LLJ DEVELOPS AND FEEDS MOISTURE NORTH INTO THE ADVANCING FRONT. TDS IN THE MID TO UPPER 60S WITH A 72 NOTED AT LEXINGTON. ATMOSPHERE IS WELL MIXED THIS AFTERNOON. CONVECTION FIRING ALONG THE FRONT OVER SOUTHEAST MONTANA AND ALONG THE TROUGH AXIS OVER EASTERN WYOMING. MUCAPES QUITE STRONG FROM SOUTHWEST INTO NORTH CENTRAO NEBRASKA THIS AFTERNOON BUT FAIRLY STRONG CAP OVER SOUTWEST. LOOK FOR CONVECTION TO FIRE OVER NORTH CENTRAL ALONG REMAINS OF STATIONARY BOUNDARY AND THEN TO HIFT TO THE WEST ALONG PREFRONTAL TROUGH AND THEN FRONTAL BOUNDARY AFTER MIDNIGHT. SATURDAY WILL CLEAR OUT AND COOLER WITH SURFACE HIGH PRESSURE BUILDING INTO WESTERN NEBRASKA. LOW TEMPERATURES ON SATURDAY MORNING INTO THE 50S. GRADUAL WARMING INTO THE MID UPPER 80S ON SUNDAY AS H5 RIDGE TRIES TO BUILD BACK INTO THE NORTHERN PLAINS. THE EXTENDED MODELS ARE NOT IN GOOD AGREEMENT THIS AFTERNOON. HAVE USED A BLEND FOR THE FORECAST. NEXT SYSTEM TO AFFECT THE AREA TUESDAY NIGHT INTO WEDNESDAY AND HAVE RETAINED SCHC POPS. HAVE INCLUDED SCHC POPS FOR THURSDAY FRIDAY AS A STRONG SYSTEM DROPS OUT OF NORTHWEST FLOW ACROSS THE FORECAST AREA. HIGHS COOLING INTO THE MID 80S TOWARD THE END OF THE PERIOD. AVIATION... THUNDERSTORM ACTIVITY WILL BE THE MAJOR AVIATION IMPACT AND FORECAST FOCUS THE NEXT 24 HOURS. THUNDERSTORMS WILL DEVELOP ACROSS THE PANHANDLE AND INTO SOUTH DAKOTA BETWEEN 20Z AND 23Z AND THEN MOVE EAST INTO WESTERN NEBRASKA. A SECOND ROUND OF STORMS IS THEN EXPECTED AFTER 0Z IN THE EVENING. A COLD FRONTAL PASSAGE WILL TURN SOUTHERLY WINDS TO NORTHWEST OVERNIGHT. GENERALLY VFR CONDITIONS ARE EXPECTED OUTSIDE OF THUNDERSTORMS AND AREAWIDE AFTER 8Z. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR NEZ004>006-008-022>026-035>037-056>059-069-070-094. && SHORT TERM/EXTENDED...POWER AVIATION...HIRSCH
Hazardous weather outlook, Jun 26, 2:49 PM MDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR SPOTTER ACTIVATION STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT FRI JUN 26 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-272045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 339 PM CDT FRI JUN 26 2009 /239 PM MDT FRI JUN 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A BROAD SURFACE TROUGH ACROSS THE PANHANDLE OF NEBRASKA WILL PROVIDE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING. AN AXIS OF HIGHER SURFACE DEW POINTS EXTENDS ALONG AN OLD SURFACE BOUNDARY... NEAR AND SOUTH OF HIGHWAY 2. THUNDERSTORMS WILL INITIALLY BE CAPABLE OF HAIL AND DAMAGING THUNDERSTORM WINDS...AND PERHAPS TORNADIC ACTIVITY...ESPECIALLY WEST OF HIGHWAY 83 AND NEAR THE PREVIOUSLY MENTIONED SURFACE BOUNDARY. BY LATE EVENING...THE GREATEST THREAT WILL BE FROM LIGHTNING...HEAVY RAINS AND POSSIBLE FLOODING. THIS THREAT AREA COVERS THE ENTIRE AREA AS ABUNDANT MOISTURE IS AVAILABLE. HEAVY RAINS MAY NOT LEAD TO WIDESPREAD FLOODING HOWEVER GIVEN THE FORECAST STORM MOTION OF EAST AT 25 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO THUNDERSTORMS ARE EXPECTED THIS WEEKEND. THE NEXT CHANCE OF THUNDERSTORMS COMES MONDAY NIGHT THROUGH WEDNESDAY NIGHT. AT THIS TIME...NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE HIRSCH
In the hours before
Local storm report, Jun 26, 4:42 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
542 PM CDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 1 N BRULE 41.11N 101.89W
06/26/2009 E1.00 INCH KEITH NE EMERGENCY MNGR
NICKLE TO QUARTER SIZE HAIL WAS REPORTED JUST NORTH OF
BRULE.
&&
JSWEETLocal storm report, Jun 26, 5:07 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
607 PM CDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 SE LEMOYNE 41.26N 101.77W
06/26/2009 E4.25 INCH KEITH NE TRAINED SPOTTER
5 MINUTES OF HALF DOLLAR HAIL WITH SOME HAIL THE SIZE OF
SOFTBALLS.
&&
BHIRSCHLocal storm report, Jun 26, 5:37 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 E LEMOYNE 41.29N 101.78W
06/26/2009 KEITH NE EMERGENCY MNGR
NORTH SIDE OF LAKE MCCONAUGHY SEVERAL TREES BLOWN DOWN.
ONE CAMPER BLOWN OVER AT CAMP GROUND.
&&
BHIRSCHLocal storm report, Jun 26, 5:39 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
639 PM CDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 22 NNE LISCO 41.79N 102.46W
06/26/2009 E1.00 INCH GARDEN NE PUBLIC
&&
JSWEETLocal storm report, Jun 26, 5:41 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST OSHKOSH 41.41N 102.34W
06/26/2009 E50 MPH GARDEN NE LAW ENFORCEMENT
&&
JSWEETLocal storm report, Jun 26, 5:50 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST 8 N CHAPPELL 41.21N 102.47W
06/26/2009 E60 MPH DEUEL NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:00 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Hooker, Lincoln, Logan, McPherson, Thomas | 30 min |
| Jun 26, 6:07 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 38 min |
| Jun 26, 6:23 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Hooker, Thomas | 67 min |
| Jun 26, 6:29 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 46 min |
| Jun 26, 6:33 PM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 42 min |
| Jun 26, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 43 min |
| Jun 26, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Jun 26, 7:04 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 56 min |
| Jun 26, 7:16 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Hooker, Thomas | 59 min |
| Jun 26, 7:16 PM MDT | Tornado Warning | LBF | Lincoln | 29 min |
| Jun 26, 7:41 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Holt, Keya Paha, Rock | 64 min |
| Jun 26, 7:42 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, McPherson | 63 min |
| Jun 26, 8:06 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, Thomas | 24 min |
| Jun 26, 8:13 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 26, 8:22 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Hooker, Rock and 1 more | 53 min |
| Jun 26, 8:37 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Holt, Keya Paha, Rock | 23 min |
| Jun 26, 8:40 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Loup, Rock | 52 min |
| Jun 26, 8:50 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 55 min |
| Jun 26, 9:01 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Garfield, Holt, Loup, Rock, Wheeler | 59 min |
| Jun 26, 9:16 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 12 min |
| Jun 26, 9:47 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.